MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM; TAP, BONE

DEPUY SPINE INC EXPEDIUM; TAP, BONE
Catalog Number 279702400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nerve Damage (1979); Insufficient Information (4580)
Date of Event 05/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that 4.35mm double-lead tap had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 4.35mm double-lead tap would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that a 4.35mm double-lead tap broke intraoperatively during a pediatric scoliosis surgery.The tip of the tap broke off while preparing the left t4 pedicle, but the fragment was easily recovered.Following the incident, the patient experienced loss of motor function on the right side, with sensory signals recovering but not the motor function.The surgery was delayed by 60-90 minutes to remove and reinsert screws from t4-6 bilaterally, and a neurosurgeon was called to repair a cerebrospinal fluid (csf) leak.The patient underwent an awake test, rods and set screws were implanted, and the surgery was completed without deformity correction.Multiple motor tests showed no change, and the patient was sent for mri post-surgery.

Brand Name
EXPEDIUM
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25434899
Report Number1526439-2026-00675
Device Sequence Number10136728
Product Code HWX
UDI-Device Identifier10705034198590
UDI-Public(01)10705034198590(10)NG61016
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702400
Device Lot NumberNG61016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer06/12/2026
06/26/2026
06/29/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date06/18/2026
06/29/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown